Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 41, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 22, 2025, 3:43 PM EDT for Glades County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2025, 3:43 PM EDT (19:43 UTC)
- Expired
- May 22, 2025, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Glades County, FL
The radar
The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
650
WUUS52 KMFL 221943
SVRMFL
FLC043-222030-
/O.NEW.KMFL.SV.W.0041.250522T1943Z-250522T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
343 PM EDT Thu May 22 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northeastern Glades County in southern Florida...
* Until 430 PM EDT.
* At 342 PM EDT, a severe thunderstorm was located near Brighton
Seminole Reservation, or 7 miles north of Lakeport, moving east at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2716 8089 2697 8109 2702 8123 2712 8120
2712 8117 2718 8117
TIME...MOT...LOC 1942Z 282DEG 16KT 2708 8112
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AR1 follow-up statement
159
WWUS52 KMFL 222025
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
425 PM EDT Thu May 22 2025
FLC043-222035-
/O.EXP.KMFL.SV.W.0041.000000T0000Z-250522T2030Z/
Glades FL-
425 PM EDT Thu May 22 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY
WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 2716 8089 2697 8109 2702 8123 2712 8120
2712 8117 2718 8117
TIME...MOT...LOC 2025Z 282DEG 16KT 2704 8093
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:14 PM EDT, 29 minutes earlier.
Area forecast discussion, May 22, 3:14 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Miami FL 314 PM EDT Thu May 22 2025 ...New LONG TERM... .SHORT TERM... (Rest of today through Friday) Issued at 1239 PM EDT Thu May 22 2025 Unsettled weather returns today as a cold front drops along the Florida peninsula this afternoon. Surface analysis late this morning placed the front over central Florida, with PWAT values slowly surging ahead of its arrival per ACARS data at MIA and PBI airports, up to 1.6 from 1.28 inches earlier today. Conditions will continue to deteriorate as the front moves further south, with instability and shear values also expected to increase. This will drive convective development across portions of the interior and the East Coast metro this afternoon. Coverage should remain scattered, but some of the thunderstorms could be strong to severe in nature, and could produce downbursts and damaging wind gusts. There is also a possible hail threat present this afternoon, but mid-level temperatures have been trending a little warmer in the past couple model cycles, so confidence remains low that these storms could produce severe hail. Heavy rainfall over urban areas cannot be ruled out as well as the latest HREF LPMM shows potential rainfall totals of 2-4 inches with the heaviest storms today. Temperatures this afternoon will remain hot and well above average, with highs in the low to mid 90s across locations closer to the coast with inland locations potentially reaching the upper 90s once again. Conditions should start to improve shortly after sunset as the environment, but with the front forecast to linger over South Florida into tomorrow, showers and thunderstorms could once again develop early tomorrow morning, and once again pose a marginal severe threat for portions of South Florida. Winds will veer from the east/southeast tomorrow, which could allow for coverage to overspread further inland as compared to activity today. An increase in cloud cover and rain chances combined with an earlier start of shower and thunderstorm activity will keep temperatures slightly cooler across the east coast metro areas on Friday with high temps mainly in the upper 80s to low 90s with inland locations mainly peaking out in the middle 90s. Temperatures along the immediate gulf coast will remain in the upper 80s with metro areas reaching the low 90s. && .LONG TERM... (Friday night through next Wednesday) Issued at 245 PM EDT Thu May 22 2025 The aforementioned frontal boundary will be rapidly weakening over the Florida Keys late on Friday as its parent trough moves into the western Atlantic waters. However the residual moisture associated with the decaying front will remain in place across the region. This will allow for both the Atlantic and Gulf sea-breezes to propagate inland with the greatest chance for afternoon showers and storms across inland locales each afternoon through the weekend. 500mb temperatures will remain on the cooler side between -8 and -10 C at times which will keep lapse rates on the steeper side and could support a few storms on the stronger side. Heavy rainfall, locally gusty winds and frequent lightning is all on the table within storms that do develop. Sharp fluctuations and gradients in afternoon temperatures are indeed possible as shower and thunderstorm activity will act to knock down temperatures from their diurnal peaks. The next mid-level impulse will be pushing eastward across the Central United states early next week and its associated frontal boundary will be approaching the Florida peninsula be the middle of next week. Similar pattern is expected through early next week as southeasterly wind flow is maintained. This will lead to a continuation of seabreeze thunderstorms across inland and southwest portions of the area each afternoon. 500mb temperatures will warm, which should keep the threat of stronger activity on the lower side. As the next front approaches from the north, surface flow will begin to slowly veer towards the south towards the end of the period and end of the week. && .AVIATION... (18Z TAFS) Issued at 1239 PM EDT Thu May 22 2025 Periods of MVFR/IFR conditions could be possible late this afternoon as a front approaches and SCT SHRA/TSRA impact the terminals. Although TEMPOs were included in this cycle, short- fuse amendments could be needed as conditions evolve. Northwesterly winds prevail, but the East Coast sea breeze will develop and move inland early this afternoon. Dry weather overnight with light and variable winds, but chances for SHRA/TSRA return early on Friday, with vis/cig reductions once again possible. && .MARINE... Issued at 1239 PM EDT Thu May 22 2025 Mostly benign marine conditions will persist through the remainder of the work week with light winds and seas 2 ft or less. Showers and storms will be possible across the Lake Okeechobee and nearshore Atlantic waters today and once again on Friday afternoon with the potential of locally higher winds and waves occurring. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 78 90 / 30 60 20 30 West Kendall 75 92 74 92 / 30 60 20 30 Opa-Locka 77 92 76 92 / 40 60 20 30 Homestead 76 90 76 90 / 20 50 20 30 Fort Lauderdale 77 89 77 88 / 40 60 20 30 N Ft Lauderdale 76 89 76 89 / 50 60 20 30 Pembroke Pines 79 94 79 94 / 40 60 20 30 West Palm Beach 76 89 76 89 / 40 60 20 30 Boca Raton 77 91 76 90 / 50 60 20 30 Naples 76 90 74 91 / 20 50 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...ATV LONG TERM....Rizzuto AVIATION...ATV
In the hours before
Special weather statement, May 22, 3:22 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
322 PM EDT Thu May 22 2025
FLZ063-222000-
Glades FL-
322 PM EDT Thu May 22 2025
...A strong thunderstorm will impact portions of northeastern Glades
County through 400 PM EDT...
At 321 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Brighton Seminole Reservation, or 9 miles
north of Lakeport, moving east at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeport and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2701 8103
2700 8106 2697 8109 2696 8108 2694 8110
2693 8116 2700 8131 2703 8130 2703 8127
2709 8127 2712 8126 2712 8117 2720 8117
2720 8093
TIME...MOT...LOC 1921Z 282DEG 16KT 2711 8117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:22 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| May 22, 4:16 PM EDT | Special Weather Statement | MFL | Glades | 44 min |
| May 22, 4:46 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| May 22, 5:25 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| May 22, 5:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| May 22, 6:31 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| May 22, 6:49 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 26 min |
| May 22, 7:21 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| May 22, 7:43 PM EDT | Special Marine Warning | MFL | 47 min | |
| May 22, 7:45 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.